Alert archive / Alaska / Red Flag Warnings in 2007

Red Flag Warning 8, NWS Anchorage, AK

June 5, 2007

NWS Anchorage, AK issued this red flag warning at Jun 5, 2007, 5:20 AM AKDT. It took effect at Jun 5, 2007, 10:34 AM AKDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 5:20 AM AKDT (13:20 UTC)
In effect from
Jun 5, 2007, 10:34 AM AKDT
Expired
Jun 5, 2007, 9:40 PM AKDT
In force
11 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK61 PAFC 051820
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
1020 AM ADT TUE JUN 5 2007


AKZ141-060600-
/X.NEW.PAFC.FW.W.0008.070605T2200Z-070606T0600Z/
COPPER RIVER BASIN-
1020 AM ADT TUE JUN 5 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING FOR STRONG WIND ALONG THE COPPER RIVER...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING. 

HIGH PRESSURE BUILDING ALONG THE NORTH GULF COAST AND LOW PRESSURE
INLAND WILL CONTINUE STRONG SOUTHERLY WINDS ALONG THE COPPER RIVER THROUGH
THIS EVENING. SOUTH WINDS OF 15 TO 30 MPH WITH RELATIVE HUMIDITIES
OF 25 TO 35 PERCENT CAN BE EXPECTED THIS AFTERNOON THROUGH EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
3 follow-up statements
000
WWAK61 PAFC 051834
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
1034 AM ADT TUE JUN 5 2007

AKZ111-060600-
/X.EXA.PAFC.FW.W.0008.070605T2200Z-070606T0600Z/
MATANUSKA VALLEY-
1034 AM ADT TUE JUN 5 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING FOR STRONG WIND FOR THE LOWER MATANUSKA VALLEY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING. 

HIGH PRESSURE BUILDING ALONG THE NORTH GULF COAST AND LOW
PRESSURE INLAND WILL PRODUCE GUSTY SOUTHEAST WINDS ACROSS THE
LOWER MATANUSKA VALLEY THIS AFTERNOON THROUGH EVENING. SOUTHEAST WINDS
OF 15 TO 25 MPH WITH GUSTS TO 35 MPH AND RELATIVE HUMIDITIES OF
25 TO 35 PERCENT CAN BE EXPECTED THIS AFTERNOON THROUGH EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AKZ141-060600-
/X.CON.PAFC.FW.W.0008.070605T2200Z-070606T0600Z/
COPPER RIVER BASIN-
1034 AM ADT TUE JUN 5 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM ADT THIS EVENING FOR STRONG WIND ALONG THE COPPER RIVER...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM ADT THIS EVENING. 

HIGH PRESSURE BUILDING ALONG THE NORTH GULF COAST AND LOW
PRESSURE INLAND WILL CONTINUE STRONG SOUTHERLY WINDS ALONG THE
COPPER RIVER THROUGH THIS EVENING. SOUTH WINDS OF 15 TO 30 MPH
WITH RELATIVE HUMIDITIES OF 25 TO 35 PERCENT CAN BE EXPECTED THIS
AFTERNOON THROUGH EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
000
WWAK61 PAFC 060059
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
459 PM ADT TUE JUN 5 2007

AKZ111-060615-
/X.NEW.PAFC.FW.A.0002.070606T2200Z-070607T0600Z/
/X.CON.PAFC.FW.W.0008.000000T0000Z-070606T0600Z/
MATANUSKA VALLEY-
459 PM ADT TUE JUN 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING FOR STRONG WIND FOR THE LOWER MATANUSKA VALLEY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WIND FOR THE LOWER MATANUSKA VALLEY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 10 PM ADT THIS EVENING. 

HIGH PRESSURE BUILDING ALONG THE NORTH GULF COAST AND LOW
PRESSURE INLAND WILL CONTINUE TO PRODUCE GUSTY SOUTHEAST WINDS
ACROSS THE LOWER MATANUSKA VALLEY EARLY THIS EVENING. SOUTHEAST
WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF 25 TO 30 PERCENT
CAN BE EXPECTED EARLY THIS EVENING BEFORE WINDS SLACKEN AND
RELATIVE HUMIDITIES RISE.

SIMILAR CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING
WITH WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF 25 TO 30
PERCENT...THUS THE FIRE WEATHER WATCH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. IT IS DIRECTED TOWARD FIRE AGENCIES...AND
THROUGH THEM TO THE PUBLIC.

$$

AKZ141-060600-
/X.CON.PAFC.FW.W.0008.000000T0000Z-070606T0600Z/
COPPER RIVER BASIN-
459 PM ADT TUE JUN 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING FOR STRONG WIND ALONG THE COPPER RIVER...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING FOR STRONG WIND ALONG THE COPPER RIVER. 

HIGH PRESSURE BUILDING ALONG THE NORTH GULF COAST AND LOW
PRESSURE INLAND WILL CONTINUE TO PRODUCE STRONG SOUTHERLY WINDS
ALONG THE COPPER RIVER THROUGH THIS EVENING. SOUTH WINDS OF 15 TO
30 MPH WITH RELATIVE HUMIDITIES AS LOW AS 20 PERCENT CAN BE
EXPECTED EARLY THIS EVENING BEFORE WINDS SLACKEN AND RELATIVE
HUMIDITIES RISE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
000
WWAK61 PAFC 060540
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
940 PM ADT TUE JUN 5 2007

AKZ111-061745-
/X.CAN.PAFC.FW.W.0008.000000T0000Z-070606T0600Z/
/X.CON.PAFC.FW.A.0002.070606T2200Z-070607T0600Z/
MATANUSKA VALLEY-
940 PM ADT TUE JUN 5 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

HIGH PRESSURE SHOULD REBUILD ALONG THE NORTH GULF COAST WED AFTERNOON...
PRODUCING MODERATE SOUTHEAST WINDS THROUGH THE KINK VALLEY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. IT IS DIRECTED TOWARD FIRE AGENCIES...AND
THROUGH THEM TO THE PUBLIC.

$$

AKZ141-060645-
/X.CAN.PAFC.FW.W.0008.000000T0000Z-070606T0600Z/
COPPER RIVER BASIN-
940 PM ADT TUE JUN 5 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 5, 1:00 AM AKDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 5, 1:00 AM AKDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
600 AM ADT TUE JUN 5 2007

.ANALYSIS AND UPPER LEVELS...IR SATELLITE IMAGERY SHOWING REMNANTS OF
YESTERDAYS LOW MOVING ACROSS THE AKPEN THIS MORNING. OLD FRONTAL
BOUNDARY HAS SHEARED OFF QUICKLY TO THE NORTHWEST AND OVER THE SEWARD
PENINSULA LEAVING SCATTERED SHOWERS ACROSS BRISTOL BAY AND THE LOWER
KUSKOKWIM VALLEY IN ITS WAKE. RADAR/LIGHTNING DATA SHOWING THAT LAST
NIGHTS THUNDERSTORMS OVER THE KUKSOKWIM VALLEY...SUSTAINED BY LARGE
AMOUNTS OF VERTICAL WIND SHEAR AND THE LOCATION IN THE LEFT EXIT
REGION OF A 100KT 250MB JET...ARE FINALLY DYING OFF AS THEY MOVE OUT
OVER NORTON SOUND. REMNANTS OF THE OLD LOW ARE STILL BRINGING RAIN
AND IFR CEILINGS TO KODIAK WITH STRATUS COVERING MUCH OF THE GULF.
ANOTHER LOW IS CENTERED OVER THE CENTRAL ALEUTIANS WITH A FRONTAL
BOUNDARY MOVING TOWARDS THE EASTERN ALEUTIANS WHICH ARE EXPERIENCING
RAIN AND MVFR CEILINGS IN THE WARM ADVECTION AHEAD OF THE FRONT.
THIS WARM ADVECTION IS CAUSING LOW CLOUDS AND FOG ACROSS MUCH OF THE
CENTRAL AND EASTERN BERING SEA. FARTHER SOUTH...YET ANOTHER LOW IS
TAKING SHAPE SOUTH OF THE AKPEN NEAR 45N AS EVIDENCED BY THE WELL
DEVELOPED BAROCLINIC LEAF ON SATELLITE IMAGERY. THIS SYSTEM WILL BE
THE NEXT MAJOR PLAYER IN THE FORECAST.

.MODEL DISCUSSION...THE DIFFERENCES BETWEEN THE NAM AND THE GFS THAT
HAVE BEEN THE THEME FOR THE LAST FEW DAYS CONTINUE THIS MORNING WITH
THE DEVELOPING LOW PROGGED TO MOVE INTO THE GULF ON WED. THE NAM
FAVORS A SLIGHTLY DEEPER LOW THAT TRACKS INTO THE CENTRAL GULF WHILE
THE GFS/UKMET/ECMWF ALL POINT TO A MORE WESTERLY SOLUTION THAT BRINGS
THE LOW ACROSS KODIAK ISLAND SOME TIME BETWEEN LATE WED AFTERNOON AND
THU NIGHT...WITH THE GFS AND ECMWF BEING THE SLIGHTLY SLOWER THU
NIGHT SOLUTIONS. GOING WITH THE GFS SOLUTION RATHER THAN THE NAM
GIVEN THAT THE GFS HAS BEEN HANDLING THESE SYSTEMS BETTER OVER THE
PAST FEW DAYS AND ALSO HAS THE SUPPORT OF THE UKMET AND ECMWF...NOT
TO MENTION THAT NONE OF THE GFS ENSEMBLE MEMBERS RESEMBLE THE NAM
SOLUTION. IN THE EXTENDED...THE GFS RUN TO RUN CONSISTENCY IS HOLDING
TOGETHER WELL AND CONTINUES TO BE IN GENERAL AGREEMENT WITH THE
ECMWF...ALLOWING FOR GREATER CONFIDENCE IN THE EXTENDED PERIODS.

.SHORT TERM FORECAST...
SOUTHCENTRAL...EXPECT THE STEADY RAIN TO END ACROSS KODIAK THIS
MORNING ALTHOUGH LOW CLOUDS AND A FEW SHOWERS WILL LINGER INTO THE
AFTERNOON. IN FACT MOST AREAS ALONG THE COAST WILL STAY CLOUDY
THROUGH THE REST OF THE WEEK COURTESY OF THE STRATUS OVER THE GULF
AND ONSHORE FLOW. INLAND ZONES CAN EXPECT SUNNIER WEATHER BY THIS
AFTERNOON IN THE WAKE OF YESTERDAYS FRONT. DONT EXPECT MUCH IN THE
WAY OF SHOWER ACTIVITY EITHER THIS AFTERNOON AS SURFACE RIDGING
BUILDS ACROSS SOUTHCENTRAL. AS THE RIDGE BUILDS IN...WINDS WILL
REMAIN STRONG THROUGH TURNAGAIN ARM THIS AFTERNOON AND COULD ALSO
KICK UP ACROSS PORTIONS OF THE MATANUSKA VALLEY AS STRONGER WINDS MIX
DOWN...PARTICULARLY THROUGH THE KNIK VALLEY. GUSTY WINDS TO AROUND 20
KT MAY ALSO BE POSSIBLE ALONG THE COPPER RIVER THIS AFTERNOON. WINDS
SHOULD BEGIN TO DIMINISH THIS EVENING AND REALLY SLACK OFF AFTER
MIDNIGHT AS THE RIDGE MOVES OVER SOUTHCENTRAL. WEDNESDAY SHOULD PROVE
TO BE ANOTHER SUNNY DAY FOR THE INLAND ZONES WITH LIGHT WINDS. THE
NEXT STORM SYSTEM MOVES INTO THE WESTERN GULF BRINGING RAIN TO KODIAK
BY WED AFTERNOON AND SMALL CRAFT WINDS ACROSS THE WESTERN AND CENTRAL
GULF. THE STRENGTHENING OF THE RIDGE ALONG THE GULF COAST AHEAD OF
THIS APPROACHING LOW WILL BRING STRONGER WINDS BACK TO TURNAGAIN ARM
BY WED AFTERNOON/THU EVENING. THE FRONT FROM THIS LOW BRINGS RAIN AND
BREEZY CONDITIONS TO  THE NORTHERN GULF COAST AS IT MOVES ONSHORE
LATE WED NIGHT WITH PRECIP ALSO POSSIBLE ALONG THE WESTERN KENAI.
RAIN WILL CONTINUE ALONG THE COAST ON THURSDAY WITH CLOUDY SKIES AND
A CHANCE FOR SHOWERS INLAND AS THE UPPER TROUGH SWINGS ACROSS THE
REGION AND SOUTHERLY FLOW DOMINATES.

SOUTHWEST ALASKA...EXPECT SHOWERS TO LINGER ACROSS MUCH OF THE REGION
TODAY AS THE REMNANTS OF THE SURFACE LOW MAKE THEIR WAY ACROSS THE
AKPEN AND OVER BRISTOL BAY...WITH THE MOST WIDESPREAD ACTIVITY BEING
ACROSS ZONES 155 AND 161. SHOWER ACTIVITY SHOULD TAPER OFF SOMEWHAT
TONIGHT THOUGH ISOLATED SHOWERS MAY CONTINUE NEAR THE COAST OVERNIGHT
AS MOISTURE IS DRAWN NORTHWARD FROM AN APPROACHING FRONTAL SYSTEM.
THE FAR WESTERN PORTIONS OF THE AKPEN MAY START TO FEEL THE EFFECTS
OF THE FRONT MOVING IN FROM THE CENTRAL ALEUTIANS BY LATE
AFTERNOON...AND DEFINITELY BY THE OVERNIGHT HOURS AS RAIN AND
SOUTHEASTERLY WINDS MOVE IN. SUNNIER SKIES SHOULD BE IN ORDER FOR THE
KUSKOKWIM VALLEY AND INLAND BRISTOL BAY ZONES AS THE LEFT OVER
MOISTURE FROM THE LOW CLEARS OUT AND HIGH PRESSURE MOVES IN. SHOWER
ACTIVITY SHOULD BECOME WIDESPREAD ACROSS THE REGION ON THU AS THE
REMNANTS OF THE LOW IN THE GULF MAKE THEIR WAY INTO BRISTOL BAY AND
THE AXIS OF THE UPPER TROUGH MOVES ACROSS SOUTHCENTRAL.

BERING SEA AND ALEUTIANS...RAIN WILL MOVE ACROSS THE EASTERN
ALEUTIANS AS THE FRONT FROM THE LOW IN THE CENTRAL ALEUTIANS MOVES
NORTH AND EAST. MORE SHOWERY WEATHER IS EXPECTED BEHIND THE FRONT AND
TO THE WEST OVER THE CENTRAL ALEUTIANS DIRECTLY UNDER THE
SURFACE/UPPER LOW. THIS LOW LINGERS OVER THE AREA THROUGH WED AND
WITH IT THE CHANCE FOR SHOWERS. LOW CLOUDS...FOG...AND DRIZZLE CAN BE
EXPECTED ACROSS THE PRIBILOFS AND MUCH OF THE EASTERN BERING THROUGH
WED AND THU AS WELL. A FEW SHOWERS MAY ALSO BE POSSIBLE ACROSS THE
WESTERN ALEUTIANS TODAY AND TONIGHT THOUGH THEY SHOULD DISAPPEAR AS A
STRONG RIDGE BUILDS OVER THE WESTERN BERING BY LATE WED.

.LONG TERM FORECAST...STRONG SOUTHERLY FLOW AND THE PRESENCE OF AN
UPPER TROUGH WILL KEEP CONDITIONS WET ALONG THE GULF COAST WITH
SHOWERS INLAND THROUGH THE END OF THE WORK WEEK. CONDITIONS WILL DRY
OUT BY THE WEEKEND ACROSS SOUTHCENTRAL AS THE UPPER LOW MOVES OUT AND
UPPER RIDGING MOVE OVERHEAD ALONG WITH EAST TO NORTHEASTERLY FLOW.
RIDGING SHOULD KEEP CONDITIONS DRY ACROSS THE MIDDLE AND UPPER
KUSKOKWIM VALLEY AS WELL ALTHOUGH THE BRISTOL BAY COAST WILL LIKELY
SEE CLOUDIER SKIES AND SHOWERS AS THE UPPER LOW REMAINS OVER BRISTOL
BAY THROUGH THE WEEKEND. CONVECTION MAY OCCUR ACROSS THE INLAND
SOUTHCENTRAL ZONES SUNDAY NIGHT INTO MONDAY AS A SHORTWAVE TROUGH
DROPS DOWN ACROSS THE AREA FROM THE YUKON. THE POTENTIAL FOR
THUNDERSTORMS MAY EXIST WITH THIS SHORTWAVE...HOWEVER THIS WILL HAVE
TO BE FURTHER ASSESSED AS THAT TIME DRAWS NEARER. SHOWERY WEATHER
ALSO RETURNS TO THE WESTERN AND CENTRAL BERING AS THE UPPER LOW FROM
BRISTOL BAY ROTATES ACROSS THE SEA AND MERGES WITH A VORTMAX DROPPING
OUT OF SIBERIA SUNDAY. THIS COMBINED SYSTEM LINGERS OVER THE WESTERN
BERING INTO TUESDAY OF NEXT WEEK.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...DENSE FOG ADVISORY 131.
MARINE...NONE.
FIRE WEATHER...NONE.

WOOD JUN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Jun 4, 11:00 PM AKDTSmall Craft AdvisoryAFC60 hr
Jun 4, 11:41 PM AKDTDense Fog AdvisoryAFC11 hr
Jun 5, 8:41 AM AKDTRed Flag WarningAFC13 hr
Jun 5, 11:00 AM AKDTGale WarningAFC60 hr
Jun 5, 11:00 AM AKDTSmall Craft AdvisoryAFC59 hr
Jun 5, 11:59 AM AKDTFire Weather WatchAFC23 hr

Nearby

Red Flag Warnings in Alaska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.